Aa
A
A
A
Close
Neurology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Phenobarbital

I was taking 180mg of Pheno with 3000mg of keppra and 300mg of lamictal, on 9/14/02 I was told to reduce my Pheno by 60mg, last night I had seizure I also had one on  9/19/02 (focal seizures) both lasted about 2 1/2 min and were more intense than usual. I normaly go 30 days between seizures but this time only 17 days.

Is this normal when coming of Pheno?

The Doctor probably will raise my lamictal later, Will this help?

Thanks
Dave
2 Responses
Avatar universal
Switching over antiseizure meds can be quite tricky.  As you're trying to slowly taper off one med and onto a new one, the drug levels in your body can be subtherapeutic leading to a breakthru in the seizure threshold. Hopefully, when the second drug (lamictal in your case) is tapered up to the right dose for you then your seizure frequency will go back to baseline. But that's only theoretical. There's always the possibility that lamictal won't control your seizures, or that something else caused a breakdown in the seizure threshold. Let your doctor know about the seizures. If you have a secondary generalized sz (meaning it turns into a grand mal) tell him right away or consider going to the ER if it's prolonged or somehow unusual. GOod luck.
Avatar universal
Had 2nd seizure today 40 min after taking meds.

Dave
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease